MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.1
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional data: h6 - work order search: no similar complaint was reported for units within the same lot.Corrected data: b5: the reporter indicated the surgeon implanted a 12.1mm vticm5_12.1 implantable collamer lens, -11.00/+2.5/091 (sphere/cylinder/axis), in the patient's right eye (od) on (b)(6)2024.The lens was explanted on (b)(6) 2024 due to low vaulting and lens rotation (dislocation/subluxation).The lens was replaced with a longer lens and the problem was resolved.Post-op, the patient had difficulty reading phone and computer/ constant dry eye, causing pain/irritation, with intermittent cloud-like film.See mfr.Report # 2023826-2024-01873 for replacement lens.The icl was centered and in good position/vault.The cause of the event was the device.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.1mm toric implantable collamer lens, into the patient`s right eye (od) on (b)(6) 2024.The lens was reported as having low vaulting and remained implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A2: unk.A3: unk.A4: unk.A5: unk.A6: unk.B3: unk.D4: expiration date unk.D6b: unk.H4: unk.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19099585
Report Number2023826-2024-01675
Device Sequence Number7428408
Product Code QCB
UDI-Device Identifier00841542113526
UDI-Public00841542113526
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVTICM5_12.1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale